Florida, 2006

Heavy Rain in Florida, July 11, 2006

July 11, 2006 · NWS JAX · 1 event in 1 county or zone

5 inches of rain in one hour.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Palm Coast measured 3.5 inches of rain in one hour.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 11, 1:18 PM EST, 12 minutes earlier.

Area forecast discussion, Jul 11, 1:18 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
218 PM EDT TUE JUL 11 2006

.SYNOPSIS...MOISTURE HAS PUSHED NWD AND STORMS HAVE ERUPTED
ALONG THE SEABREEZE UP TO THE FL/GA BORDER. SATELLITE IMAGERY
SHOWS THE UPPER LOW SPINNING IN THE GULF SW OF THE FL KEYS WHILE
SFC ANALYSIS SHOWS THE INVERTED TROUGH HAS SHIFTED TO THE FL WEST
COAST. MORE SHOWERS OFFSHORE WILL EVENTUALLY MOVE ONSHORE THROUGH
THE EVENING HOURS.

.SHORT TERM... SOUTHEAST FLOW WILL CONTINUE THROUGH END OF THE
WEEK. EXPECT 30-40% POPS FOR SRN THIRD OF FORECAST AREA TAPERING
TO SLGT CHANCE FOR INLAND SE GA THIS EVENING THEN RETURN TO MAINLY
OFFSHORE AND COASTAL SHOWERS OVERNIGHT. THE MID/UPPER LOW IN THE
GULF OF MEXICO WILL DRIFT WWD AND CONTINUE TO PULL TROPICAL MOISTURE
NWD OVER FL ON WEDNESDAY. WILL GO WITH LIKELY POPS SRN COUNTIES
TAPERING TO 40% FOR SE GA. BY THURSDAY THE BERMUDA HIGH WILL
REBUILD OVER THE REGION WITH DRIER CONDITIONS. AS SEABREEZE PUSHES
INLAND EXPECT ONLY A LOW CHANCE FOR PRECIP IN WESTERN COUNTIES.

.LONG TERM...FRIDAY THROUGH TUESDAY...RIDGE WILL BE CENTERED OVER
THE REGION THROUGH SATURDAY THEN SHIFT TO SOUTH FLORIDA SUNDAY AS
A BACK DOOR FRONT SAGS INTO GEORGIA. ONLY A SLIGHT CHANCE FOR
PRECIP WHILE THE RIDGE PROVIDES SUBSIDENCE. WILL IGNORE THE
MYSTERIOUS LOW THAT THE DGEX CARRIES OVER FROM THE NAM. MODELS
SUGGEST A TROUGH WILL LINGER ALONG THE ATLANTIC SEABOARD TO NORTH
FL FOR REMAINDER OF THE PERIOD WITH NEAR OR ABOVE NORMAL PRECIP.&&

.MARINE...TRANQUIL PATTERN TO CONTINUE AS FAR AS WINDS ARE
CONCERNED...BUT SWELLS LOOK TO INCREASE SEAS THE NEXT FEW DAYS. SOME
OF THIS IS DEPENDENT UPON TROPICAL WAVE FORMATION OVER THE
BAHAMAS...BUT REGARDLESS AT LEAST A MODEST INCREASE LOOKS
REASONABLE. AT THIS TIME...WILL KEEP IN THE 4 TO 6 FT RANGE THROUGH
THE WEEKEND WHICH WILL PRODUCE AN INCREASED CHANCE OF RIP CURRENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  93  72  93 /  20  40  30  30
SSI  76  87  77  89 /  30  50  30  20
JAX  72  90  73  91 /  30  50  30  20
SGJ  74  87  76  89 /  40  50  30  20
GNV  72  91  72  92 /  30  60  40  30
OCF  72  92  73  92 /  30  60  40  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...TRABERT
MARINE/FIRE WX...DEESE
Hazardous weather outlook, Jul 11, 4:56 AM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
556 AM EDT TUE JUL 11 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
556 AM EDT TUE JUL 11 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY...

.RIP CURRENT IMPACT...
CONTINUING SOUTHEASTERLY SWELL WILL CONTINUE TO PRODUCE AN ABOVE
NORMAL RISK OF RIP CURRENTS AS WELL AS BREAKERS IN THE 2 TO 3 FEET
RANGE TODAY. REFER TO THE SURF ZONE FORECAST PRODUCT FOR MORE
DETAILS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...
MAINLY ACROSS NORTHEAST FLORIDA. LOCALLY HEAVY DOWNPOURS AND
INTENSE LIGHTNING WILL BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

DUE TO PERSISTENT SOUTHEAST SEA SWELLS...A MODERATE RISK OF RIP
CURRENTS IS LIKELY MUCH OF THIS WEEK.

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED THROUGH THE REMAINDER
OF THE WEEK. THE PRIMARY HAZARDS EACH DAY WILL BE LIGHTNING AND
POSSIBLY LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Flagler

When
July 11, 1:30 PM EST to 2:40 PM EST
Where
Flagler County, 5 mi NE of Bunnell
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517215.